MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a few items were explanted.The surgery was not delayed and the patient was not harmed.
 
Event or Problem Description
It was reported that a few items were explanted due to infection.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A clinical investigation concluded that a patient required a total hip arthroplasty revision of the head and liner approximately 3 weeks post implantation due to infection.It was reported that the surgery was not delayed and the patient was not harmed.It was further communicated that no further clinical information is available.The patient impact beyond the revision cannot be concluded.A lab analysis revealed no visible damage on the retainer ring or the full locking ring.No significant damage was observed on the articular surface or taper of the femoral head.Light scuffs and scratches are likely associated with the removal of the implant.Some biological debris and residue was observed along the rim of the internal liner where it contacts the bipolar shell.Based on the provided information, the reported infection was the contributing factor which led to the revision procedure.A dimensional evaluation revealed both devices are to print specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.A review of the sterilization records revealed the product was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.No further medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 28 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6992303
Report Number1020279-2017-00950
Device Sequence Number1197495
Product Code LPH
UDI-Device Identifier03596010194138
UDI-Public03596010194138
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302804
Device Lot Number17GM00593
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer10/11/2017
10/11/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date11/10/2017
04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;